| Model Number |
3CX*FX25RWC |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
Insufficient Information (4580)
| Date of Event |
01/05/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, the oxygenator was leaking fluid and unable to oxygenate blood adequately on 100% oxygen.The product was changed out however, it is unknown if there was a delay, if the procedure was completed successfully or if there was any blood loss.Terumo continues to attempt to gain more information regarding this event from the user facility.
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on january 29, 2026.Upon further investigation of the reported event, the following information is new and/or changed: d9 (device availability - added date returned to manufacturer).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H3 (device evaluation anticipated by manufacturer) - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11).All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: g3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information and device evaluation).H3 (device evaluated by manufacturer).H6 (identification of evaluation codes 10, 3331, 213, 67).The returned sample was visually inspected upon receipt with no anomalies such as damage.The returned unit was rinsed and then leak tested.The blood channel of the actual sample was filled with colored saline solution and circulated; no leakage was found.The blood outlet port side of the device was blocked, and air pressure of 2kgf/cm2 was applied to the blood channel form the blood inlet port side, and the inside of the housing on the gas channel side was confirmed, and no leakage was found inside the housing at the gas channel side.A review of the device history records revealed no manufacturing issues related to the reported event.However, the following factors were considered as a possible cause of the plasma leak, where in the blood properties changed due to some factors, leading to the production of a substance with surface-active properties.This could have disrupted the relationship between the surface tension of the blood and the gas maintained in the micropores of the fiber.As a result, the fiber became hydrophilic, leading to plasma leakage.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.